MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy surgical procedure, the cadiere forceps instrument was bending in the opposite direction to the surgeon's command.The procedure was completed with no patient harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument housing was removed, and the instrument was found to have a broken roll gear.The instrument was installed on an in-house system and driven.The instrument exhibited unintuitive motion.The motion exhibited by the instrument was precise, and proportional to what was commanded by the master tool manipulators (mtm), however the grip tips moved in the opposite direction.This behavior was observed in the roll direction and presented on qty three out of three installs, indicating a misalignment of the coordinate frames during the engagement sequence.This failure is likely due to the broken roll gear observed.The complaint was confirmed by failure analysis.The probable root cause based on failure analysis may be attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument.The probable root cause of unintuitive motion is attributed to the broken roll gear.The probable root cause is attributed to a partially seated instrument and subsequent disengagement.Motion issues are a result of the sterile adapter disk pegs only being partially seated during the instrument engagement routine on the instrument arm.Due to this partial engagement, the input disk controlling instrument grip could disengage sometime after the engagement routine has registered a successful grip engagement and before the instrument is inserted through the cannula.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The following probable root cause statement was submitted in error in the previous report and should be removed: the probable root cause is attributed to a partially seated instrument and subsequent disengagement.Motion issues are a result of the sterile adapter disk pegs only being partially seated during the instrument engagement routine on the instrument arm.Due to this partial engagement, the input disk controlling instrument grip could disengage sometime after the engagement routine has registered a successful grip engagement and before the instrument is inserted through the cannula.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22377507
Report Number2955842-2025-28427
Device Sequence Number18135708
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)240516(10)K10240516(91)0004
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-62
Device Catalogue Number430009
Device Lot NumberK10240516 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/25/2025
09/08/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/20/2025
09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale